Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SoReady

Has Anyone Else Taken Accutane Course Into Their Own Hands?

I had two courses of Accutane. The first time I stopped about 3 months early because my acne was gone and I didn't want to poison my body with Isotretinoin ( it is essentially poison.)

However the benefits outweigh the cons so I did it anyway. My acne came back two years later and I was put on a higher dose, as I was older now. This time I stopped after about 4 months and keept a month worth of it because before, I took a month of 20 mg to subside a return of acne.

I know many people will suggest that this is dangerous and so forth, but the only difference is I'm not visiting a doctor once a month.

Anyway, have any of you taken matters into your own hands and taken Accutane only as YOU felt you needed it.

I'm 22 now and it's 4 years after my initial course. I'm having a small flare up and started back on the Accutane about a week ago. I stopped drinking and I already feel the effects. I'm planning on doing a very short course as my Accutane expired a month ago and I don't want it to go to waste. I'd say I'm fairly familiar and aware about how my body reacts to this medication. Reaseach is crucial for all potential users.

Share this post


Link to post
Share on other sites

i kind of did...

my family doctor prescribed me accutane for 4 months.. but she accidentally gave me too many refills

so after the 4 months was over i got my extra refill and kept taking it for another month lol

Share this post


Link to post
Share on other sites

I had two courses of Accutane. The first time I stopped about 3 months early because my acne was gone and I didn't want to poison my body with Isotretinoin ( it is essentially poison.)

However the benefits outweigh the cons so I did it anyway. My acne came back two years later and I was put on a higher dose, as I was older now. This time I stopped after about 4 months and keept a month worth of it because before, I took a month of 20 mg to subside a return of acne.

I know many people will suggest that this is dangerous and so forth, but the only difference is I'm not visiting a doctor once a month.

Anyway, have any of you taken matters into your own hands and taken Accutane only as YOU felt you needed it.

I'm 22 now and it's 4 years after my initial course. I'm having a small flare up and started back on the Accutane about a week ago. I stopped drinking and I already feel the effects. I'm planning on doing a very short course as my Accutane expired a month ago and I don't want it to go to waste. I'd say I'm fairly familiar and aware about how my body reacts to this medication. Reaseach is crucial for all potential users.

Yes ... I had a spare box from my first course. I started to experience a comeback, so I started myself on 20mg a day and booked an appointment to see a derm because I had an open book with the clinic (on the NHS). I sort of held the derm at ransom. I told them that I started self-prescribing and I want more of the drug as I need it. I was given a 3 month course. Unfortunately, I started to get bad knee pains so I stopped after a month. My skin is fairly clear. I only have a few spots here and there. If it does flare up I might look into going on anti-biotics again, not Accutane.

I think it gets to the stage where enough is enough. I would love Accutane to be my only treatment for acne; I would take several courses if I could get away with it; but it does come a time when your body doesn't agree because you're giving it too much Accutane. Your skin will always love Accutane; it's the best thing, but you can't say the same thing about your body :(

Share this post


Link to post
Share on other sites

I've been taking accutane for almost ten years now.

I'd never recommend anyone take this course of action becuse frankly, this is a VERY personal and potentially dangerous decision.

In my case, the pros far outweighed the cons. My family has a history of extremely severe disfiguring acne. I have avoided that by starting treatments at the first sign of the disease. In high school I went on BP, Retin-A, three different kinds of antibiotics, and the acne continued to get WORSE. I knew something had to be done.

My face would literally bleed in the night because the mass of lumps would burst at all hours. I got massive headaches from the giant cysts that would cover my face, back, and chest. This was while I was on the aforementioned treatments.

Accutane was, and continues to be a miracle. Yes, posters on these boards have bashed me for being 'ignorant' or flat out 'stupid'. But I see it differently. Accutane has changed my life in such a positive way, that I thank the heavens for it's existence almost on a daily basis. If there are some negative reprocussions in the future. So be it. Nothing could be worse than the physical and mental nightmare that was acne.

Share this post


Link to post
Share on other sites

tritonxiv, I have heard of people taking 5mg a day for a few years to keep their very persistent and severe acne at bay, however I have never heard of anybody taking it for as long as you have. How much do you take?

Soready, Why are you going it alone? Since you ended your last course early, I would say you were lucky for it to last 4 years (I took a full course and lasted 3). To me this would suggest your acne responds very well to isotretinion. It now sounds like you need it again, so why not do it properly and take a full course safely. It sounds like you have only 30x20mg capsules of expired accutane, I don't see why you think this will cure your acne. If your going to do it, do it properly or you will find yourself in the same predicament your in now but with potentially more scaring.

Share this post


Link to post
Share on other sites

My acne is hereditary and extremely persistent. Both of my uncles had severe acne into their late 30's, and their faces are now horribly scarred as a result.

I can go no lower than 20mg a day or else I start to break out. Based on my family history, I plan to continue this dosage for many years to come. Thankfully the side effects are minimal, and the medicine continues to be extremely effective.

Share this post


Link to post
Share on other sites

20mg a day for 10 years is a hell of a lot, but your acne is also the worse I have ever read about on here. I'm glad its been so effective for you as it sounds like you have had a horrific experience with acne. It must seem odd to you to see some people complaining on here about having to take a 4 month course or giving up two weeks in.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×